MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 36IN 5-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPH8720H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the suture break or needle pulled off? there were cases when the thread flew out of the needle and also came off at a level closer to the needle.How many devices failed in this procedure? the exact number wasn't tracked, but not less than 6 episodes.Did the device issue occur before use on patient or during actual suturing? one issue occured upon opening and loading the needle, other issues occurred during the sewing of anastamoses.Event/procedure date - key account manager (b)(6) received a complaint only (b)(6) 2020 during her visit to this clinic.However there had been similar issues before this day, but dates of issues hadn't been fixed by clinic (clinic hadn't informed (b)(6) about that).Lot number - mph532.How was case completed? - unavailable information.Any adverse patient consequences and what medical/surgical intervention was performed to manage them? none of the patients were injured, after the incident the anastamoses were sutured by other threads.Are samples being returned for evaluation? - the clinic saves the remaining box with 14 blisters for examination.It will be sent for the expertise in near future.Note: events for this patient reported in: 2210968-2020-02193, 2210968-2020-02194, 2210968-2020-02195, and 2210968-2020-02196.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were being made to obtain the following information.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture pulled off the needle when sewing the anastomosis.Another like device was used.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 05/05/2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
PRLNE HS BLU 36IN 5-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9848177
Report Number2210968-2020-02197
Device Sequence Number2929483
Product Code GAW
UDI-Device Identifier10705031233447
UDI-Public10705031233447
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberEPH8720H
Device Catalogue NumberEPH8720H
Device Lot NumberMPH532
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer05/01/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date05/05/2020
Patient Sequence Number1